Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 101, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 16, 2015, 12:28 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 12:28 AM CDT (05:28 UTC)
- Expired
- Jun 16, 2015, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, OK, Johnston County, OK, Love County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 131 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
034
WGUS54 KOUN 160528
FFWOUN
OKC019-069-085-099-160830-
/O.NEW.KOUN.FF.W.0101.150616T0528Z-150616T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1228 AM CDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHEASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...
SOUTHEASTERN MURRAY COUNTY IN SOUTHERN OKLAHOMA...
SOUTHEASTERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 330 AM CDT
* AT 1227 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN FROM ARDMORE
TO EAST OF SPRINGER. TWO TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARDMORE...DICKSON...GENE AUTRY...OVERBROOK AND LAKE MURRAY.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SAND BRANCH...OIL
CREEK...BULLHEAD CREEK...BOARD HOLLOW CREEK...BIG BRANCH...WILSON
CREEK...SPRING BRANCH...SAND CREEK...WASHITA RIVER...WOLF CREEK...
FOURCHE MALINE CREEK...BEE BRANCH...DEADMAN BRANCH...HICKORY CREEK...
ROCK CREEK...LITTLE HICKORY CREEK...COOL CREEK...MILL CREEK...PUMPKIN
CREEK...RED RIVER AND CADDO CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3407 9722 3439 9705 3439 9685 3417 9695
3417 9697 3413 9697 3399 9703
$$
WRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 11:52 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 15, 11:52 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1152 PM CDT MON JUN 15 2015
.DISCUSSION...
THE 06Z AVIATION DISCUSSION FOLLOWS....
&&
.AVIATION...
RA CONTINUES OVER PARTS OF OK AND N TX TONIGHT...AND WILL
CONTINUE THROUGH TOMORROW. THE TIMING AT ANY GIVEN POINT IS VERY
DIFFICULT...HOWEVER THERE ARE SIGNS THAT TUESDAY WILL HAVE A VERY
SIMILAR PATTERN TO MONDAY. WHEREVER SHRA OCCUR...VISIBILITY WILL
DROP QUICKLY AND SUBSTANTIALLY. TOWARD THE END OF THE
FORECAST...APPROXIMATELY 00Z TO 06Z TOMORROW EVENING...THE INITIAL
EFFECTS OF TROPICAL STORM BILL MAY REACH OUR SOUTHERN SITES...KSPS
IN PARTICULAR...WITH LOW CEILINGS AND RAIN.
CMS
&&
.PREV DISCUSSION... /ISSUED 907 PM CDT MON JUN 15 2015/
UPDATE...
DECREASED RAIN CHANCES IN MOST LOCATIONS NORTHWEST OF I-44.
ALSO...INCREASED OVER LOW TEMPERATURES NEAR I-44.
DISCUSSION...
RAIN CHANCES WILL CONTINUE TONIGHT MAINLY ACROSS SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS. HEAVY RAINFALL AND ADDITIONAL
FLOODING ARE POSSIBLE TONIGHT IN A FEW LOCATIONS.
LATEST RADARS INDICATED SHOWERS AND THUNDERSTORMS MAINLY IN
SOUTHERN OKLAHOMA NORTH OF AN OUTFLOW BOUNDARY THAT WAS NEAR A
DECATUR TEXAS TO ATOKA OKLAHOMA LINE. OTHER ADDITIONAL ISOLATED
WEAK SHOWERS WERE NEAR A WEAK COLD FRONT FROM NORTH OF HOLLIS TO
SOUTH OF WATONGA TO PONCA CITY.
LOWERED RAIN CHANCES ACROSS NORTHWESTERN OF I-44 WHERE MOISTURE IS
NOT AS DEEP AND INSTABILITY IS VERY WEAK. OVERALL...THINK THE
AIRMASS HAVE BEEN SOMEWHAT STABILIZED FROM EARLIER AND CURRENT
CONVECTION NEAR AND SOUTHEAST OF I-44...EXCEPT SOUTH OF THE
OUTFLOW BOUNDARY IN ATOKA AND BRYAN COUNTIES. LOCALIZED HEAVY
RAINFALL REMAINS POSSIBLE TONIGHT...THOUGH MOST PLACES SHOULD
STAY DRY. ONGOING STORMS WITH HEAVY RAINFALL IN SOUTHERN OKLAHOMA
SHOULD CONTINUE TO WEAKEN WITH THE LOSS OF DAYTIME HEATING.
FLASH FLOOD WATCH IS IN GOOD SHAPE AND WAS NOT ALTERED.
IF CLOUDS CLEAR...FOG FORMATION COULD OCCUR. DID NOT MENTION AT
THIS TIME...BUT SOME FOG COULD OCCUR LATER TONIGHT INTO TUESDAY
MORNING.
MBS
PREV DISCUSSION... /ISSUED 642 PM CDT MON JUN 15 2015/
DISCUSSION...
THE 00Z AVIATION DISCUSSION FOLLOWS....
AVIATION...
WIDESPREAD RA WILL BE MAINLY CONFINED TO AN AREA ALONG/SE OF A
LINE FROM KLTS TO KEND FOR THE NEXT FEW DAYS. THIS COINCIDES WITH
A STALLED SURFACE FRONT. TIMING OF THE RA IS DIFFICULT IN THIS
TROPICAL/MOIST AIRMASS. SMALL UPPER-LEVEL DISTURBANCES AND
DAYTIME HEATING WILL HAVE THE MOST EFFECT ON RAIN CHANCES THROUGH
THE PERIOD...AND ONLY THE LATTER IS PREDICTABLE. SIMILARLY...CLOUD
BASES WILL BE ALL OVER THE PLACE...ESPECIALLY IN/AROUND TSRA AND
SHRA.
CMS
PREV DISCUSSION... /ISSUED 319 PM CDT MON JUN 15 2015/
DISCUSSION...
PRIMARY FORECAST CONCERN IS FOCUSED ON IMPACTS OF THE TROPICAL
DISTURBANCE AS IT MOVES NORTHWARD ACROSS EASTERN TEXAS INTO CENTRAL
AND EASTERN OKLAHOMA.
THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP IN RESPONSE TO CONVERGENCE ALONG A LINGERING FRONTAL
BOUNDARY STRETCHED ACROSS OKLAHOMA. TO THE SW... OVER THE PERMIAN
BASIN... A DECENT MCV CONTINUES TO PERSIST. GUIDANCE HAS HAD ROUGH
TIME WITH THIS FEATURE... AND GIVEN ITS IMPLIED STRENGTH FROM
IR/WV... IT WILL BE INTERESTING TO SEE HOW THIS PLAYS INTO THE
EVOLUTION OF THE TROPICAL DISTURBANCE AS IT LIFTS NORTHWARD INTO
TEXAS TONIGHT/TMRW. AT THE MOMENT... FEEL CONFIDENT THE FRONT WILL
PERSIST THROUGH THE EVENING AND OVERNIGHT... GIVEN CURRENT RADAR
TRENDS AND MESOSCALE GUIDANCE. EXPECT STORMS TO CONTINUE TO BUILD
ALONG THE FRONT AND TRAIN... IN RESPONSE... FLASH FLOODING THREAT
WILL CONTINUE TO INCREASE THROUGH THE EVENING. DUAL-POL RAINFALL
RATES FROM KTLX HAVE BEEN ON THE ORDER OF 2-4IN AN HOUR.
TUESDAY THROUGH THURSDAY... STARTING TO SEE BETTER CONSISTENCY AND
AGREEMENT BETWEEN GUIDANCE. THE 12Z ECMWF REMAINS SLOWER... BUT HAS
SHIFTED ITS AXIS OF GREATER PRECIP MORE WESTWARD... IN LINE WITH THE
GFS/NAM/CANADIAN SOLUTIONS... WHICH REMAIN A TAD FASTER AND A BIT
MORE BULLISH WITH PRECIP TOTALS. FEEL CONFIDENT WITH A COMPROMISE
BETWEEN THE GFS/ECMWF... WHICH IS SUPPORTED BY THE WPC... SO
INCREASED PRECIP CHANCES AND SHIFTED THE PRECIP AXIS WESTWARD...
WITH HIGHEST PRECIP TOTALS ALONG AND SOUTH OF I-40 AND EAST OF I-44
THROUGH THURSDAY. OVERALL PRECIP AMOUNTS THROUGH THURSDAY WILL
RANGE FROM 2 TO 4 INCHES IN CENTRAL AND SRN OK AND NRN TX... TO 4
TO 6 INCHES ACROSS S/SERN OK... WITH LOCALLY HIGHER AMOUNTS MORE
THAN LIKELY DEPENDING ON THUNDERSTORM COVERAGE. ALTHOUGH
CONFIDENCE HAS INCREASED CONSIDERABLY... ANY VARIATION IN THE
HIGHEST AXIS OF PRECIP... 20 OR 30MI EAST OR WEST... WILL HAVE A
SIGNIFICANT IMPACT ON WHERE FLASH FLOODING/FLOODING IMPACTS WILL
BE THE GREATEST. CONSIDERING THE DISTURBANCE HAS YET TO MOVE
INLAND... EXPECT SLIGHT VARIATIONS IN THE TRACK THROUGH TOMORROW.
BESIDES FLASH FLOODING CONCERNS... RIVER AND CREEK FLOODING WILL BE
EXACERBATED BY ALREADY FULL RESERVOIRS. THE RED RIVER AT GAINESVILLE
IS ALREADY FORECAST TO GO MODERATE FLOOD... UP TO 29 FEET. THIS
CREST COULD GO UP OR DOWN DEPENDING ON THE HIGHEST AXIS OF PRECIP.
THE CURRENT TRACK HAS THE HIGHEST PRECIP FALLING OVER OR UPSTREAM OF
GAINESVILLE... WHICH WOULD ALSO RESULT IN ADDITIONAL FLOODING ON
LAKE TEXOMA. FARTHER NORTH... CONCERNS FOR LOCATIONS IN THE
ARBUCKLES AND INTO THE METRO WILL ALSO INCREASE DEPENDING ON THE
TRACK AND SPEED OF THE SYSTEM. EVEN WITH THE SHORT SPELL OF DRIER
WEATHER... THE GROUND REMAINS SATURATED... WHICH WILL RESULT IN THE
MAJORITY OF RAINFALL BECOMING RUNOFF. PLEASE STAY AWARE OF FLASH
FLOODING AND FLOOD WATCHES AND WARNINGS.
JTK
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 82 68 82 / 30 70 60 80
HOBART OK 70 83 67 84 / 30 50 30 50
WICHITA FALLS TX 70 83 68 84 / 90 70 70 80
GAGE OK 64 82 65 86 / 10 20 10 20
PONCA CITY OK 69 83 71 83 / 30 60 40 50
DURANT OK 70 82 70 82 / 70 80 90 90
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR OKZ018>020-
024>032-039>043-045>048-050>052.
TX...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ090.
&&
17/23/23Hazardous weather outlook, Jun 15, 7:36 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 736 PM CDT MON JUN 15 2015 OKZ004>048-050>052-TXZ083>090-170030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 736 PM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .HEAVY RAINFALL AND FLOODING... VERY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN TONIGHT... CREATING LOCALIZED FLOODING AND SIGNIFICANTLY REDUCING VISIBILITIES FOR MOTORISTS. .THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT...MAINLY SOUTHEAST OF I-44. STORMS WILL LIKELY DIMINISH IN INTENSITY AND COVERAGE THROUGHOUT THE NIGHT. THE STRONGEST STORMS WILL PRODUCE VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS UP TO 50 MPH. NO SEVERE STORMS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .HEAVY RAINFALL AND FLOODING... LOCALIZED FLASH FLOODING WILL REMAIN POSSIBLE THROUGH AT LEAST THURSDAY...ESPECIALLY IN LIGHT OF RECENT HEAVY RAINS AND SATURATED SOILS. AS EXCESSIVE RAINFALL RUNOFF OCCURS...FLOODING OF RIVERS...CREEKS...AND STREAMS WILL OCCUR. PLEASE PAY ATTENTION TO FUTURE FORECASTS AS THE FLOODING SITUATION MAY WORSEN HEADING INTO LATE WEEK AS A TROPICAL LOW BRINGS ADDITIONAL HEAVY RAIN TO THE REGION LATE TUESDAY THROUGH THURSDAY. HEAVY RAIN WILL BE POSSIBLE NEAR AND EAST OF WICHITA FALLS AND OKLAHOMA CITY. THE MOST SIGNIFICANT AND HIGHLY IMPACTING RAIN TOTALS ARE CURRENTLY EXPECTED OVER LOCATIONS EAST OF ARDMORE...AREAS EAST OF ARDMORE...SULPHUR...AND SEMINOLE. .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH LATE THIS WEEK. SEVERE STORM POTENTIAL WILL BE LOW BUT HEAVY RAINFALL AND ADDITIONAL FLOODING WILL BE A CONSIDERABLE CONCERN. AN UPPER RIDGE WILL ATTEMPT TO BUILD INTO THE REGION FRIDAY INTO NEXT WEEKEND...RESULTING IN A SIGNIFICANT DECREASE IN STORM CHANCES. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. AUSTIN/11/MBS
In the hours before
Special weather statement, Jun 15, 7:40 PM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT MON JUN 15 2015
OKZ050-160115-
LOVE OK-
740 PM CDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOVE COUNTY UNTIL
815 PM CDT...
AT 740 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
MARIETTA...MOVING NORTH AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
MARIETTA AND SOUTHEASTERN LAKE MURRAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3384 9707 3386 9707 3386 9708 3400 9716
3407 9699 3395 9694 3394 9697 3396 9698
3395 9700 3389 9698 3384 9703 3384 9705
3382 9705 3382 9706
TIME...MOT...LOC 0040Z 167DEG 12KT 3391 9703
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:24 PM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Love, Marshall, Murray, Pontotoc | 3 hr |
| Jun 15, 7:40 PM CDT | Special Weather Statement | OUN | Love | 35 min |
| Jun 15, 8:59 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Johnston, Marshall, Pontotoc | 3 hr |
| Jun 15, 10:27 PM CDT | Areal Flood Advisory | OUN | Carter, Love | 2 hr |
| Jun 16, 1:21 AM CDT | Areal Flood Advisory | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 3 hr |
| Jun 16, 1:37 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Washita | 3 hr |
| Jun 16, 2:39 AM CDT | River Flood Warning | OUN | Atoka, Bryan | 7 days |
| Jun 16, 3:53 AM CDT | Flash Flood Warning | OUN | Blaine, Canadian | 2 hr |
| Jun 16, 4:53 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Grady, Kingfisher and 1 more | 3 hr |
| Jun 16, 9:24 AM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 5 days |
| Jun 16, 2:34 PM CDT | Special Weather Statement | OUN | Atoka, Bryan, Marshall | 26 min |
| Jun 16, 3:21 PM CDT | Special Weather Statement | OUN | Atoka, Johnston | 24 min |
| Jun 16, 4:03 PM CDT | Special Weather Statement | OUN | Coal | 42 min |
| Jun 16, 5:12 PM CDT | Areal Flood Advisory | OUN | Coal | 3 hr |
| Jun 16, 6:50 PM CDT | Areal Flood Advisory | OUN | Payne | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.